Flood, Bullitt
- When
- March 29, 3:50 AM EST to March 30, 4:10 AM EST
- Where
- Bullitt forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.967, -85.667
07 feet around 445 PM EST on March 29. Flood stage at Boston is 35 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The Rolling Fork River at Boston crested at 36.07 feet around 445 PM EST on March 29. Flood stage at Boston is 35 feet. Minor flooding occurs at this level, with agricultural bottomland covered.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 28, 9:52 PM EST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 952 PM EST MON MAR 28 2005 .UPDATE... CLOUDS HAVE CLEARED OUT OF THE AREA...EXCEPT FOR SOME THIN CIRRUS STREAMING IN FROM THE WEST...SO HAVE UPDATED GRIDS AND RELATED PRODUCTS TO REFLECT THIS. ALSO...GOT A REPORT OF PATCHY FOG ALREADY FORMING SO REMOVED THE AFTER MIDNIGHT WORDING WITH REGARDS TO THAT. UPDATE... ALL PRECIPITATION HAS MOVED OUT OF THE AREA SO HAVE UPDATED TO REMOVE MENTION OF IT. ALSO REMOVED EVENING WORDING IN ZONES THAT HAVE ALREADY CLEARED OUT. ENTIRE CWFA SHOULD BE FREE OF CLOUDS...OTHER THAN SOME THIN CIRRUS...BY 0230Z. SHORT TERM (TONIGHT THROUGH THURSDAY)... RADAR SHOWS THAT THE PERSISTENT BAND OF LIGHT RAIN ACROSS CWA WILL SLOWLY MOVE EAST LATER THIS AFTERNOON...AND BE CONFINED TO THE BLUEGRASS AND OUR SOUTHEASTERN COUNTIES EARLY THIS EVENING. THIS BAND OF MOISTURE ASSOCIATED WITH UPPER DEFORMATION ZONE ON NORTHWEST SIDE OF WRAPPED UP CYCLONE NOW ACROSS THE SOUTHERN APPALACHIANS. AS THIS SYSTEM MOVES EAST...SHARP CLEARING LINE WILL MOVE SOUTHEAST INTO SOUTHERN INDIANA BY LATE AFTERNOON...AND INTO CENTRAL KENTUCKY BY EARLY EVENING. CLEARING WILL BE DELAYED TIL LATE EVENING ACROSS THE EASTERN CWA. GROUND FOG FORMATION LIKELY TONIGHT IN LOW OPEN SPACES AS SURFACE RIDGE BUILDS AND WINDS LIGHTEN. NEXT TWO DAYS SHOULD BE QUITE NICE AND MUCH WARMER. SUBSIDENCE ASSOCIATED WITH PROGRESSIVE UPPER RIDGE WILL KEEP SKIES CLEAR TUESDAY. TEMPERATURES WILL REBOUND AS MUCH AS 25 DEGREES ABOVE TODAYS SUPPRESSED AFTERNOON HIGHS. AS SURFACE RIDGE AXIS PASSES EAST OF US TOMORROW NIGHT...SOUTHWEST WINDS WILL COMMENCE WITH DAYTIME HEATING ON WEDNESDAY. WINDS MAY BECOME BREEZY WEDNESDAY AFTERNOON AS SURFACE LOW DEEPENS ACROSS THE UPPER MISSISSIPPI VALLEY. AS THIS LOW MOVES TOWARDS LAKE MICHIGAN LATE WEDNESDAY...A COLD FRONT WILL APPROACH LOWER OHIO VALLEY LATE IN THE DAY. INCREASING MOISTURE WILL BRING PARTLY CLOUDY SKIES...BUT FEEL THAT DYNAMICS ALONG FRONT WILL BE WEAK ENOUGH TO HOLD OF RAIN CHANCES UNTIL THURSDAY. QUITE A BIT OF DISAGREEMENT BETWEEN NAM AND GFS ABOUT CHANCES OF SHOWERS AND THUNDERSTORMS THURSDAY. AFOREMENTIONED FRONT WILL STALL OUT NEAR KENTUCKY...AND MAY SERVE AS A BOUNDARY FOR MOISTURE CONVERGENCE. PREVIOUS FORECAST HAD CHANCE OF PRECIP AND WILL GO WITH WETTER GFS FOR THURSDAY. LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)... MODELS ARE IN DECENT AGREEMENT FOR THE EXTENDED PERIOD WITH ENSEMBLE GFS/ECMWF/AND DGEX ALL HAVING SIMILAR SOLUTIONS...HAVE USED BLEND FOR THE EXTENDED. THURSDAY NIGHT RIDGING WILL SIT ACROSS THE EASTERN SEABOARD...WITH A TROUGH MOVING ACROSS THE CENTRAL PLAINS. THE TROUGH PUSHES EAST INTO THE OH AND TN VALLEYS BY FRIDAY MORNING AS THE SFC LOW MOVES UP THRU THE TN VALLEY TOWARDS THE NE STATES BY SAT MORN. MID LEVEL CUT-OFF LOW AND TROUGH SLOWLY PUSHES OVER THE FORECAST AREA LATE FRIDAY INTO SATURDAY MORN WITH A MORE ZONAL FLOW SETTING UP SUNDAY INTO THE MID WEEK TIMEFRAME. H850 TEMPS ARE VERY COLD FOR EARLY APRIL LATE FRIDAY INTO SATURDAY...AND THEREFORE HAVE MENTIONED A POSSIBLE RAIN/SNOW MIX EARLY SAT MORN...THOUGH TEMPS (BOTH AIR AND GROUND) SHOULD REMAIN ABOVE FREEZING AND NO ACCUMULATIONS WILL BE EXPECTED. TEMPS HAVE TRENDED COLDER IN BOTH THE OP RUNS AND THE ENSEMBLE MOS FOR BOTH FRIDAY AND SATURDAY...AND HAVE LOWERED TEMPS BOTH DAYS WELL BELOW GUIDANCE. WITH THE ZONAL FLOW SUNDAY AND SFC HI PRESSURE IN PLACE MORE SUNSHINE AND MUCH WARMER TEMPS APPROACHING NEAR NORMAL WILL BE EXPECTED SUNDAY AND MONDAY WITH BOTH DAYS DRY. TUESDAY ANOTHER SYSTEM WILL WORK ITS WAY INTO THE REGION BRINGING A CHANCE OF PRECIP. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && 13/DENMAN/SCHOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 355 PM EST MON MAR 28 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 355 PM EST (255 PM CST) MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A FEW AREAS ALONG RIVERS IN SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY ARE EXPERIENCING MINOR FLOODING...THIS FLOODING WILL CONTINUE THROUGH TONIGHT. SEE RIVER FLOODING STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT PASSING THROUGH THE OUTLOOK AREA MAY GENERATE SCATTERED THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 AM EST TUE MAR 29 2005 INZ076>079-083-084-089>092-KYZ025-028>043-045>049-053>057-064>067- 077-078-081-082-290830- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-BULLITT KY-CASEY KY- CLARK IN-CLARK KY-CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GREEN KY-HARDIN KY- HARRISON IN-HARRISON KY-HENRY KY-JEFFERSON IN-JEFFERSON KY- JESSAMINE KY-LARUE KY-LINCOLN KY-MADISON KY-MARION KY-MEADE KY- MERCER KY-NELSON KY-NICHOLAS KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SPENCER KY-TAYLOR KY- TRIMBLE KY-WASHINGTON IN-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...CAMPBELLSVILLE...COLUMBIA... CORYDON...CYNTHIANA...DANVILLE...ELIZABETHTOWN...FRANKFORT... HARRODSBURG...JASPER...LEXINGTON...LOUISVILLE...NEW ALBANY... RICHMOND...SHELBYVILLE...STANFORD...VERSAILLES...WINCHESTER 1215 AM EST TUE MAR 29 2005/1115 PM CST MON MAR 28 2005 PATCHY DENSE FOG WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS PORTIONS OF CENTRAL KENTUCKY AND AND SOUTH CENTRAL INDIANA. VISIBILITIES IN SOME LOCATIONS HAD ALREADY DROPPED TO LESS THAN 1/4 MILE. IF YOU PLAN TO DRIVE OVERNIGHT WATCH FOR A SUDDEN REDUCTION IN VISIBILITIES AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 341 AM EST TUE MAR 29 2005 INZ076>079-083-084-089>092-KYZ025-028>043-045>049-053>057-064>067- 077-078-081-082-291130- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-BULLITT KY-CASEY KY- CLARK IN-CLARK KY-CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GREEN KY-HARDIN KY- HARRISON IN-HARRISON KY-HENRY KY-JEFFERSON IN-JEFFERSON KY- JESSAMINE KY-LARUE KY-LINCOLN KY-MADISON KY-MARION KY-MEADE KY- MERCER KY-NELSON KY-NICHOLAS KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SPENCER KY-TAYLOR KY- TRIMBLE KY-WASHINGTON IN-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...CAMPBELLSVILLE...COLUMBIA... CORYDON...CYNTHIANA...DANVILLE...ELIZABETHTOWN...FRANKFORT... HARRODSBURG...JASPER...LEXINGTON...LOUISVILLE...NEW ALBANY... RICHMOND...SHELBYVILLE...STANFORD...VERSAILLES...WINCHESTER 341 AM EST (241 AM CST) TUE MAR 29 2005 PATCHY DENSE FOG WILL CONTINUE TO PLAGUE PORTIONS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS MORNING. VISIBILITIES IN SOME LOCATIONS HAVE BEEN REPORTED AT 1/4 MILE OR LESS. IF YOU PLAN TO DRIVE THIS MORNING WATCH FOR A SUDDEN REDUCTION IN THE VISIBILITY AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. JA
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436930, 5436931, 5436932, 5436933.